MAUDE Adverse Event Report: SYNTHES GMBH CANN CONNECTING SCR F/PERCUTAN INSTRUMENTS FOR NAILS-EX; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH CANN CONNECTING SCR F/PERCUTAN INSTRUMENTS FOR NAILS-EX; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.010.404
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, while doing an expert tibial nail with supra-patellar approach, after finishing of inserting the screws the surgeon wanted to remove the handle to start closing.The handle was stuck and the surgeon tried to disassemble the connecting screws (between the handle and the nail) with no result.So surgeon eventually removed the screws and took the nail totally out of the patient and tried to disassemble it outside and it worked.Then surgeon asked to open another nail (with same diameter and length) and inserted new nail and the screws.After finishing the screws he was able to remove the handle normally.The surgery was delayed for twenty five (25) minutes due to the reported event.The procedure was successfully completed with no other medical intervention required.This report is for one (1) cann connecting scr f/percutan instruments for nails-ex this is report 1 of 4 for complaint (b)(4).

Brand Name
CANN CONNECTING SCR F/PERCUTAN INSTRUMENTS FOR NAILS-EX
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12379841
Report Number8030965-2021-07316
Device Sequence Number19935231
Product Code FZX
UDI-Device Identifier07611819501706
UDI-Public(01)07611819501706
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.404
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2021
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVER-HEX W/SPHERIC-HEAD Ø8; UNK - NAIL INSERTION HANDLES: RADIOLUCENT; UNK - NAILS: EXPERT TIBIAL